Total Weight Loss

Friday, November 30, 2012


I have had pain in my right hip off and on for years.  I was diagnosed with arthritis in the right hip joint several years ago.  When I get a flare up, I just pop a naproxen.  Generally that does the trick.  But not lately.

The past several weeks I've had off and on pain, but more on than off and much more severe.  I began to think that I'd injured myself somehow.  The pain would at some times be excruciating and at others just mildly annoying.  I hobbled around like a little old lady.  I knew I had a doctor's appointment soon, so I just waited for that.  It was Monday.

My doctor was quite concerned about the pain, and referred me to a specialist.  He was impressed with the P90X, but shocked that the weight loss had not been more dramatic. The last thing he said to me as I left his office was NOT to stop the P90X.

The specialist diagnosed inflammation in the connective tissue and prescribed a round of steroids and physical therapy for three weeks.  I'll start that as soon as I finish the steroids.  I am to continue with the workouts as best I can.  (Which is all I can say for myself anyway!!)

I was most unhappy to get the prescription for steroids.  I have fought too long and hard for the little ground I've gained to see it all slip away.  I asked if I would be hungry or grumpy ('roid rage) and was told my appetite would increase but so would my energy level and I would not get grumpy.

Yesterday was day number one of 6 days.  The doctor was right about one thing.  I wasn't grumpy.  I did not have a boost in energy and I was not hungry AT ALL.  In fact, I've had to force myself to eat.  Food just grosses me out right now.  I've been quite thirsty and have been chugging water like crazy. but eating, not so much.

My weight stayed the same this morning.  It is obviously too soon to know if this is related to the steroids or just something odd that has happened.  It is also too soon to know how my weight will be effected.

I'll just keep doing what I know to be right and see what happens.  Right now, I just want my hip to feel better.


  1. Hopefully, a six day dosage will not be enough to trigger a weight gain, but I would expect it to have some impact on your ability to sleep. I guess "increased" energy level is a nice way of putting it. For me (and most others) that translates extreme hyperactive and zero sleep. But again, a six day timeframe will pass quickly. Hope it works.

    1. Sharon,
      I thought about you when the doctor mentioned the steroids. I knew my round would be much shorter than yours and if you could do it, so could I.

      So far, I'm still waiting for the increased energy. It is almost 9:00 pm where I am, and I'm ready for some sleep. I'm wondering if I'm a rare person that has the opposite effect.

      And the hip isn't improved either.

  2. Six days should be a breeze for you, and I am assuming it is a tapering dose? My mom had an issue that required HIGH dosage of steroids for 30 full days. The woman went crazy!!! I ended up calling her doctor. The nurse said "does she act like a gerbil in a wheel on speed?" LOL I replied yes, and she assured me all was fine. Mom got an obsession with her hair length. Dad woke up one morning and Mom had cut ALL of her hair off... like to the scalp, looked like a MAN!!! It was crazy! It was all due from the high dose for the extended period. She lost about 20 pounds and stayed up until 3 am and woke up at around 7 am each day. LOL So anyway, that's just a bit of a funny story to me. I wouldn't stress at all about 6 days! Hope it helps your hip pain and you get some relief! Have you had blood panels drawn concerning your thyroid or anything like that in referring to the slow loss?